Lege Artis Medicinae

[Gastrointestinal stromal tumour in the stomach causing acute bleeding]

HUSSAM Saleh, DANCS Nóra, KÁRÁSZ Tibor, ERÉNYI Ákos, HORVÁTH Viktor, PAUKOVICS Ágnes, RÁCZ István

JANUARY 20, 2007

Lege Artis Medicinae - 2007;17(01)

COMMENTS

0 comments

Further articles in this publication

Lege Artis Medicinae

[The 19th General Assembly of the Hungarian Society on Geriatrics and Gerontology Zalakaros, 9-11 November 2006]

RUSZWURM Andrea

Lege Artis Medicinae

[THE PLACE OF DIURETICS IN MODERN HYPERTENSION TREATMENT]

CSIKY Botond

[According to national and international guidelines, thiazide diuretics are considered first-line antihypertensive agents. They lower blood pressure and cardiovascular risk efficiently without serious side effects in low-dose monotherapy or in combination with other antihypertensives. Furthermore, when given in combination with certain antihypertensive agents, a synergistic effect develops. Indapamide is a thiazide-like diuretic, virtually without metabolic side effects. Diuretics may have special benefit in the elderly and in certain target organ damage or concomittant disease (heart failure, hypervolaemia, etc). Adequate use of diuretic therapy can prevent hypertensive end-organ damage and other complications, and improves the patients' quality of life.]

Lege Artis Medicinae

[Geriatry in the focus]

BOGA Bálint

Lege Artis Medicinae

[Management of hyperglycemia in type 2 diabetes]

JERMENDY György

Lege Artis Medicinae

[The Hungarian practice of anaesthesiology in international view]

KÁROVITS János

All articles in the issue

Related contents

Clinical Neuroscience

Late simultaneous carcinomatous meningitis, temporal bone infiltrating macro-metastasis and disseminated multi-organ micro-metastases presenting with mono-symptomatic vertigo – a clinico-pathological case reporT

JARABIN András János, KLIVÉNYI Péter, TISZLAVICZ László, MOLNÁR Anna Fiona, GION Katalin, FÖLDESI Imre, KISS Geza Jozsef, ROVÓ László, BELLA Zsolt

Although vertigo is one of the most common complaints, intracranial malignant tumors rarely cause sudden asymmetry between the tone of the vestibular peripheries masquerading as a peripheral-like disorder. Here we report a case of simultaneous temporal bone infiltrating macro-metastasis and disseminated multi-organ micro-metastases presenting as acute unilateral vestibular syndrome, due to the reawakening of a primary gastric signet ring cell carcinoma. Purpose – Our objective was to identify those pathophysiological steps that may explain the complex process of tumor reawakening, dissemination. The possible causes of vestibular asymmetry were also traced. A 56-year-old male patient’s interdisciplinary medical data had been retrospectively analyzed. Original clinical and pathological results have been collected and thoroughly reevaluated, then new histological staining and immunohistochemistry methods have been added to the diagnostic pool. During the autopsy the cerebrum and cerebellum was edematous. The apex of the left petrous bone was infiltrated and destructed by a tumor mass of 2x2 cm in size. Histological reexamination of the original gastric resection specimen slides revealed focal submucosal tumorous infiltration with a vascular invasion. By immunohistochemistry mainly single infiltrating tumor cells were observed with Cytokeratin 7 and Vimentin positivity and partial loss of E-cadherin staining. The subsequent histological examination of necropsy tissue specimens confirmed the disseminated, multi-organ microscopic tumorous invasion. Discussion – It has been recently reported that the expression of Vimentin and the loss of E-cadherin is significantly associated with advanced stage, lymph node metastasis, vascular and neural invasion and undifferentiated type with p<0.05 significance. As our patient was middle aged and had no immune-deficiency, the promoting factor of the reawakening of the primary GC malignant disease after a 9-year-long period of dormancy remained undiscovered. The organ-specific tropism explained by the “seed and soil” theory was unexpected, due to rare occurrence of gastric cancer to metastasize in the meninges given that only a minority of these cells would be capable of crossing the blood brain barrier. Patients with past malignancies and new onset of neurological symptoms should alert the physician to central nervous system involvement, and the appropriate, targeted diagnostic and therapeutic work-up should be established immediately. Targeted staining with specific antibodies is recommended. Recent studies on cell lines indicate that metformin strongly inhibits epithelial-mesenchymal transition of gastric cancer cells. Therefore, further studies need to be performed on cases positive for epithelial-mesenchymal transition.

Lege Artis Medicinae

[Risk of nonsteroidal antiinflammatory drugs. Focus on aceclofenac]

FARSANG Csaba

[Nonsteroidal antiinflammatory drugs (NSAIDs) are among the most frequently used pharmaceuticals. Nevertheless, a number of studies emphasized that NSAIDs were damaging not only the gastrointestinal (GI), but also the cardiovascular (CV) system, could increase the blood pressure, the frequency of coronary events (angina, myocardial infarction) and stroke incidence, as well as they might deterio­rate renal functions. The National Institute for Health and Care Excellence (NICE) did not find evidence that administering NSAIDs could increase the risk of developing COVID-19 or worsened the condition of COVID-19 patients. However, unwanted effects of specific drugs differ substantially in their occurrence and seriousness as well. It seemed to be for a long time that the NSAIDs provoked higher GI-risk was closely related to the COX1/COX2 selectivity, like the cardiovascular (CV) risk to the COX2/COX1 selectivity, however, the recent data did not prove it clearly. Based on the available literature while pondering the gastrointestinal and cardiovascular adverse events, among all NSAIDs the aceclofenac profile seemed to be the most favourable.]

Clinical Neuroscience

Acute transverse myelitis after inactivated COVID-19 vaccine

ERDEM Şimşek Nazan, DEMIRCI Seden, ÖZEL Tuğba , MAMADOVA Khalida, KARAALI Kamil , ÇELIK Tuğba Havva , USLU Ilgen Ferda, ÖZKAYNAK Sibel Sehür

Vaccines against the severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) have been rapidly developed to prevent coronavirus disease 2019 (COVID-19) pandemic. There is increasing safety concerns regarding COVID-19 vaccines. We report a 78-year old woman who was presented with tetraparesis, paresthesias of bilateral upper extremities, and urinary retention of one-day duration. Three weeks before these symptoms, she was vaccinated with CoronaVAC vaccine (Sinovac Life Sciences, China). Spine magnetic resonance imaging showed longitudinally extensive transverse myelitis (TM) from the C1 to the T3 spinal cord segment. An extensive diagnostic workup was performed to exclude other possible causes of TM. We suggest that longitudinally extensive TM may be associated with COVID-19 vaccination in this case. To the best of our knowledge, this is the first report of longitudinally extensive TM developing after CoronaVac vaccination. Clinicians should be aware of neurological symptoms after vaccination of COVID-19.

Clinical Neuroscience

A variant of Guillain-Barre syndrome after SARS-CoV-2 vaccination: AMSAN

TUTAR Kaya Nurhan, EYIGÜRBÜZ Tuğba, YILDIRIM Zerrin, KALE Nilufer

Introduction - Coronavirus disease 2019 (COVID-19) is a respiratory infection that has rapidly become a global pandemic and vaccines against SARS-CoV-2 have been developed with great success. In this article, we would like to present a patient who developed Guillain-Barré syndrome (GBS), which is a serious complication after receiving the inactive SARS-CoV-2 vaccine (CoronaVac). Case report – A 76-year-old male patient presented to the emergency department with nine days of progressive limb weakness. Two weeks prior to admission, he received the second dose of CoronaVac vaccine. Motor examination revealed decreased extremity strength with 3/5 in the lower extremities versus 4/5 in the upper extremities. Deep tendon reflexes were absent in all four extremities. Nerve conduction studies showed predominantly reduced amplitude in both motor and sensory nerves, consistent with AMSAN (acute motor and sensory axonal neuropathy). Conclusion - Clinicians should be aware of the neuro­logical complications or other side effects associated with COVID-19 vaccination so that early treatment can be an option.

Clinical Neuroscience

[Neurological aspects of the COVID-19 pandemic caused by the SARS-CoV-2 coronavirus]

BERECZKI Dániel, STANG Rita, BÖJTI Péter, KOVÁCS Tibor

[By the spring of 2020 the COVID-19 outbreak caused by the new SARS-CoV-2 coronavirus has become a pandemic, requiring fast and efficient reaction from societies and health care systems all over the world. Fever, coughing and dyspnea are considered the major signs of COVID-19. In addition to the involvement of the respiratory system, the infection may result in other symptoms and signs as well. Based on reports to date, neurological signs or symptoms appear in 30-50% of hospitalized COVID-19 patients, with higher incidence in those with more severe disease. Classical acute neurological syndromes have also been reported to associate with COVID-19. A drop in the volume of services for other acute diseases has been described in countries with healthcare systems focusing on COVID-19. During the COVID-19 epidemic it is also important to provide appropriate continuous care for those with chronic neurological disorders. It will be the task of the future to estimate the collateral damage caused by the COVID-19 epidemic on the outcome of other neurological disorders, and to screen for the possible late neurological complications of the SARS-CoV-2 coronavirus infection.]